Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 152, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 16, 2011, 5:27 PM CDT for Harrison County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 5:27 PM CDT (22:27 UTC)
- Expired
- Jun 16, 2011, 5:57 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Harrison County, MS
The radar
The Mobile radar (KMOB), 76 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3053 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
963
WUUS54 KLIX 162227
SVRLIX
MSC047-162315-
/O.NEW.KLIX.SV.W.0152.110616T2227Z-110616T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
527 PM CDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI...
* UNTIL 615 PM CDT
* AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15
MILES NORTH OF BILOXI...OR 14 MILES NORTHWEST OF ST. MARTIN...AND
MOVING SOUTH AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GULFPORT AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3038 8889 3038 8901 3036 8907 3035 8909
3033 8919 3068 8907 3068 8888 3052 8889
3048 8888
TIME...MOT...LOC 2227Z 012DEG 16KT 3061 8897
$$1 follow-up statement
784
WWUS54 KLIX 162257
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
557 PM CDT THU JUN 16 2011
MSC047-162308-
/O.CAN.KLIX.SV.W.0152.000000T0000Z-110616T2315Z/
HARRISON MS-
557 PM CDT THU JUN 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARRISON COUNTY IS
CANCELLED...
LAT...LON 3038 8889 3038 8901 3036 8907 3035 8909
3033 8919 3068 8907 3068 8888 3052 8889
3048 8888
TIME...MOT...LOC 2258Z 012DEG 16KT 3048 8900
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:48 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 16, 3:48 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 348 PM CDT THU JUN 16 2011 .SHORT TERM... HAVE A FEW SHOWERS AND STORMS ON THE RADAR SCOPE THIS AFTERNOON SO IT LOOKS LIKE UPDATE TO ADD POPS TO THE FORECAST WAS MERITED. MESO MODELS INDICATE THAT CONVECTION OVER SOUTHERN AL/MS WILL TRANSLATE INTO EASTERN PORTIONS OF THE CWA ALONG AND NORTH OF I-12 FROM AROUND HAMMOND EASTWARD TO THE MS COAST. IF STORMS DO MAKE IT INTO THE CWA THEY WILL LIKELY BE ON THE DOWNWARD TREND. COULD STILL HAVE GUSTY DOWNDRAFTS AS STORMS COLLAPSE. BEYOND SUNSET WHEN MOST ACTIVITY WANES...WILL BE ANOTHER WARM AND MUGGY NIGHT AS USUAL. .LONG TERM... NICE TO FINALLY BE TALKING ABOUT RAIN POSSIBLY IN THE EXTENDED FORECAST. UNFORTUNATELY...STILL HAVE TO GO THROUGH QUITE A FEW DAYS TO GET THERE. NOT THAT THERE/S BEEN MUCH LATELY BUT RAIN SHOULD BE SHUT OFF FOR THE MOST PART THIS WEEKEND. HIGHS TO REMAIN IN THE MID 90S WITH STEADY HEAT INDICIES 100 TO 105. MODELS REMAIN CONSISTENT IN SHOWING THE RIDGE MOVING WELL EAST OF THE AREA BY MIDDLE OF NEXT WEEK WHICH WILL ALLOW FOR STEADY FLOW OF GULF MOISTURE. IT WOULD LIKELY BE CONTINUED RAIN CHANCES. MEFFER && .AVIATION... VFR CONDITIONS TO PREVAIL AT MOST LOCATIONS. THE MISSISSIPPI COASTAL TERMINALS...KGPT...KHSA...KPQL WILL HAVE TO BE MONITORED FOR CONVECTION AND WILL INCLUDE TEMPO GROUPS FOR THIS AFTERNOON THOSE LOCATIONS. 24/RR && .MARINE... VERY STAGNANT PATTERN ACROSS THE COASTAL WATERS TODAY INTO EARLY NEXT WEEK AS SURFACE RIDGE OVER THE EAST CENTRAL GULF WILL GRADUALLY SHIFT EASTWARD OVER THE NEXT FEW DAYS BUT CONTINUE TO EXTEND WELL OVER THE AREA. THIS WILL KEEP WINDS GENERALLY SW IN THE 5 TO 10 KT RANGE WITH TYPICAL INCREASE FROM EARLY THRU MID MORNING. ONLY VERY ISOLATED SHOWERS OFFSHORE. THROUGH TIME...UPPER LEVEL RIDGE WILL TRACK EASTWARD ACROSS THE AREA. THIS WILL CAUSE WINDS TO BECOME MORE SOUTHEASTERLY BY MID WEEK. AT THE SAME TIME...SHOWER AND THUNDERSTORM ACTIVITY SHOULD BECOME MORE PREVALENT. MEFFER && .PRELIMINARY POINT TEMPS/POPS... MCB 75 95 75 96 / 20 10 10 10 BTR 76 96 76 95 / 20 10 10 10 ASD 76 95 76 94 / 20 10 10 10 MSY 78 93 77 92 / 20 10 10 10 GPT 76 94 77 93 / 20 10 10 10 PQL 76 93 76 93 / 20 10 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 16, 12:12 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1212 PM CDT THU JUN 16 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-171715- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1212 PM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK AREA OVER PORTIONS OF THE OUTLOOK AREA. SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS MAY BECOME STRONG TO LOCALLY SEVERE MAINLY ALONG THE MISSISSIPPI COASTAL COUNTIES. THE PRIMARY THREATS WILL BE DAMAGING MICROBURST WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. STORMS SHOULD REMAIN MORE ISOLATED OVER SOUTHEAST LOUISIANA THIS AFTERNOON. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR MORGAN CITY ON THE ATCHAFALAYA RIVER AND RED RIVER LANDING TO BATON ROUGE ALONG THE MISSISSIPPI RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOOD WARNINGS WILL REMAIN IN EFFECT FOR MORGAN CITY ON THE ATCHAFALAYA RIVER AND BATON ROUGE AND RED RIVER LANDING ON THE MISSISSIPPI RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED. HOWEVER...EMERGENCY MANAGERS AND FIRST RESPONDERS SHOULD BE AWARE OF A SEVERE WEATHER THREAT THIS AFTERNOOON. ANY STORM REPORTS SHOULD BE PROMPTLY RELAYED TO THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL. 24/RR
In the hours before
Special weather statement, Jun 16, 1:18 PM CDT, 4 hours 9 minutes before
MSZ082-161915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 118 PM CDT THU JUN 16 2011 ...STRONG THUNDERSTORM MOVING NORTH AFFECTING JACKSON COUNTY... AT 115 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES NORTH OF ST. MARTIN...MOVING NORTH AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... RURAL JACKSON COUNTY AT 130 PM THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
Special weather statement, Jun 16, 2:43 PM CDT, 2 hours 44 minutes before
MSZ081-082-162015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 243 PM CDT THU JUN 16 2011 ...STRONG THUNDERSTORM AFFECTING SOUTHEAST HARRISON COUNTY AND SOUTHWEST JACKSON COUNTY... AT 236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM ABOUT 4 MILES NORTH OF ST. MARTIN. THIS THUNDERSTORM WAS DRIFTING SLOWLY TO THE SOUTH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ST. MARTIN...OCEAN SPRINGS AND BILOXI. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 16, 5:22 PM CDT, 5 minutes before
MSZ081-162315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 522 PM CDT THU JUN 16 2011 ...STRONG THUNDERSTORM MOVING SOUTH AFFECTING HARRISON COUNTY... AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES NORTH OF ST. MARTIN...OR ABOUT 16 MILES NORTH OF BILOXI...MOVING SOUTH AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BILOXI... GULFPORT AIRPORT AND GULFPORT THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.